Alert archive / Michigan / Frost Advisories in 2016
Frost Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at May 17, 2016, 9:31 AM EDT for 9 counties in Michigan. It took effect at May 18, 2016, 2:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 9:31 AM EDT (13:31 UTC)
- In effect from
- May 18, 2016, 2:00 AM EDT
- Expired
- May 19, 2016, 8:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Grand Rapids, MI
Counties Gratiot County, MI, Isabella County, MI, Kent County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 54 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS73 KGRR 171331 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 931 AM EDT TUE MAY 17 2016 MIZ037>040-172145- /O.NEW.KGRR.FZ.W.0003.160518T0600Z-160519T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 931 AM EDT TUE MAY 17 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES FALLING BELOW FREEZING LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT IMPACTS... * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ043>046-051-052-172145- /O.NEW.KGRR.FR.Y.0003.160518T0600Z-160519T1200Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 931 AM EDT TUE MAY 17 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY. HAZARDOUS WEATHER... * FROST FORMATION LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT. IMPACTS... * FROST WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OSTUNO
8 follow-up statements
335 WWUS73 KGRR 171537 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1137 AM EDT TUE MAY 17 2016 MIZ037>040-172345- /O.CON.KGRR.FZ.W.0003.160518T0600Z-160519T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 1137 AM EDT TUE MAY 17 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES FALLING BELOW FREEZING LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT. IMPACTS... * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ043>046-051-052-172345- /O.CON.KGRR.FR.Y.0003.160518T0600Z-160519T1200Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 1137 AM EDT TUE MAY 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * FROST FORMATION LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT. IMPACTS... * FROST WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
987 WWUS73 KGRR 171932 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 332 PM EDT TUE MAY 17 2016 MIZ037>040-180345- /O.CON.KGRR.FZ.W.0003.160518T0600Z-160519T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 332 PM EDT TUE MAY 17 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES FALLING BELOW FREEZING LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT. IMPACTS... * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ043>046-051-052-180345- /O.CON.KGRR.FR.Y.0003.160518T0600Z-160519T1200Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 332 PM EDT TUE MAY 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * FROST FORMATION LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT. IMPACTS... * FROST MAY DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ EBW
742 WWUS73 KGRR 180236 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1036 PM EDT TUE MAY 17 2016 MIZ037>040-181045- /O.CON.KGRR.FZ.W.0003.160518T0600Z-160519T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 1036 PM EDT TUE MAY 17 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES FALLING BELOW FREEZING LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT. IMPACTS... * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ043>046-051-052-181045- /O.CON.KGRR.FR.Y.0003.160518T0600Z-160519T1200Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 1036 PM EDT TUE MAY 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * FROST FORMATION LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT. IMPACTS... * FROST MAY DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
803 WWUS73 KGRR 180738 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 AM EDT WED MAY 18 2016 MIZ037>040-181545- /O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 338 AM EDT WED MAY 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK THIS MORNING AND AGAIN EARLY THURSDAY MORNING. IMPACTS... * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ043>046-051-052-181545- /O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 338 AM EDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S THIS MORNING AND AGAIN EARLY THURSDAY MORNING. IMPACTS... * FROST MAY DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
937 WWUS73 KGRR 181504 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1104 AM EDT WED MAY 18 2016 MIZ037>040-182315- /O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 1104 AM EDT WED MAY 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK LATE TONIGHT INTO EARLY THURSDAY MORNING. IMPACTS... * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ043>046-051-052-182315- /O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 1104 AM EDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 30S LATE TONIGHT INTO EARLY THURSDAY MORNING. IMPACTS... * FROST MAY DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
962 WWUS73 KGRR 181920 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 PM EDT WED MAY 18 2016 MIZ037>040-190330- /O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 320 PM EDT WED MAY 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK LATE TONIGHT INTO EARLY THURSDAY MORNING. IMPACTS... * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ050-056-057-190330- /O.EXA.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/ MUSKEGON-OTTAWA-KENT- INCLUDING THE CITIES OF...MUSKEGON...GRAND HAVEN...JENISON... GRAND RAPIDS 320 PM EDT WED MAY 18 2016 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 30S LATE TONIGHT INTO EARLY THURSDAY MORNING. IMPACTS... * FROST MAY DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ043>046-051-052-190330- /O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA 320 PM EDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 30S LATE TONIGHT INTO EARLY THURSDAY MORNING. IMPACTS... * FROST MAY DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JK
077 WWUS73 KGRR 190107 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 907 PM EDT WED MAY 18 2016 MIZ037>040-190915- /O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 907 PM EDT WED MAY 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK LATE TONIGHT INTO EARLY THURSDAY MORNING. IMPACTS... * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ043>046-050>052-056-057-190915- /O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA- KENT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN... JENISON...GRAND RAPIDS 907 PM EDT WED MAY 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 30S LATE TONIGHT INTO EARLY THURSDAY MORNING. IMPACTS... * FROST MAY DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
657 WWUS73 KGRR 190804 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 AM EDT THU MAY 19 2016 MIZ037>040-191200- /O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/ MASON-LAKE-OSCEOLA-CLARE- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE 404 AM EDT THU MAY 19 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK AROUND SUNRISE. IMPACTS... * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ043>046-050>052-056-057-191200- /O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/ OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA- KENT- INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS... MOUNT PLEASANT...MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN... JENISON...GRAND RAPIDS 404 AM EDT THU MAY 19 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 30S AROUND SUNRISE. IMPACTS... * FROST MAY DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DUKE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at May 17, 8:09 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 17, 8:09 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
809 AM EDT TUE MAY 17 2016
LATEST UPDATE...
Marine
.SYNOPSIS...
Issued at 326 AM EDT Tue May 17 2016
A cold front will press south of the state today which will allow
high pressure to build in from the north. Some rain showers may
linger through the day across Southern Lower Michigan, but they
should become less numerous with time and eventually move south of
the state. Temperatures will be a bit cooler today with highs in the
lower 60s. High pressure will settle into the Great Lakes region
tonight and remain in place into Friday providing pleasant weather
the rest of the week. Dry weather is forecast tonight through Friday
with gradually warming temperatures. Some frost is possible across
Central Lower Michigan both tonight and again Wednesday night.
&&
.SHORT TERM...(Today through Thursday)
Issued at 326 AM EDT Tue May 17 2016
Two main concerns in the short term are the rain chances across
Southern Lower Michigan today and the threat for frost across
Central Lower Michigan tonight and Wednesday night.
Weak convergence from the surface up through 850mb/s and some
moisture pooling will keep chances for showers going today. The best
chances for rain showers will occur this morning near I-94...but
cannot rule out some lingering showers this afternoon as well. Have
likely chances for rain this morning, 60 pct, tapering to 20 pct
this evening. The models (NAM/GFS) even show some instability on the
order of 200-600 J/kg of CAPE through earlier afternoon, but not
thinking its enough for thunder given overall unimpressive deep
layer moisture values.
Tonight the moisture sags south and the focus changes to the threat
of frost under high pressure. Thinking areas of frost are possible
across Central Lower Michigan tonight. Coordinated with DTX and APX
and consensus was to hold off at this point. Could see the need for
an Advisory across our northern two rows of counties tonight which
will likely be discussed on the day shift. Mid 30s lows look likely
across Central Lower tonight.
High pressure will bring large diurnal swings with cool nights and
near normal readings in the afternoon. Another night for potential
frost across Central Lower will occur Wednesday night.
.LONG TERM...(Thursday night through Monday)
Issued at 326 AM EDT Tue May 17 2016
High pressure over the Great Lakes will slowly give way by late
Friday as a southern stream low moves moves across the Tennessee
Valley. We kept low chance pops in the grids Friday night and
Saturday mostly as a nod to the farthest north GFS. However, the
latest ECMWF and CMC models keep the pcpn south of the CWA. So,
confidence isn't high that we're going to see rain out of this
system. More than likely we'll have dry weather throughout the long
term. Temperatures will be warmer than they have been lately but
pretty much near normal, in the lower 70s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 738 AM EDT Tue May 17 2016
VFR clouds will be in place across the TAF sites today with
ceilings ranging from 10000ft to as low as 3500ft towards I-94.
There is a chance at some MVFR ceilings along I-94 this morning,
but thought the chance of occurrence was too low to include.
A few showers will be possible through today with the best chance
near I-94 as well. Tonight, the clouds should gradually try to
clear out from north to south. VFR weather is expected tonight.
&&
.MARINE...
Issued at 808 AM EDT Tue May 17 2016
A subtle small craft advisory event is shaping up for this
afternoon and evening. Local experience shows that north winds
ahead of an advancing high usually overperform. Expecting north
winds to increase into the 15 to 25 knot range and produce waves
of 3 to 5 feet this afternoon and evening from Grand Haven south
down the shoreline.
Winds and waves will subside tonight and a period of much quieter
conditions are expected into mid to late week.
&&
.HYDROLOGY...
Issued at 204 PM EDT Mon May 16 2016
Rivers near Ionia, Maple Rapids, and Holt are above bankfull but
have recently crested and are now falling. Basin average rainfall
amounts of just over a tenth of an inch are expected through
tonight, which won't affect rivers much. Dry weather arrives
after that for much of the week under control of high pressure.
This will allow the rivers to subside further.
&&
.GRR Watches/Warnings/Advisories...
MI...None.
LM...Small Craft Advisory from 3 PM this afternoon to midnight EDT
tonight for LMZ844>846.
&&
SYNOPSIS...Duke
SHORT TERM...Duke
LONG TERM...04
AVIATION...Duke
HYDROLOGY...CAS
MARINE...DukeHazardous weather outlook, May 17, 5:55 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 555 AM EDT TUE MAY 17 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-181000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 555 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE TONIGHT ACROSS CENTRAL LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT ACROSS CENTRAL LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-181000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 555 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS THIS AFTERNOON AND EVENING MAY APPROACH SMALL CRAFT ADVISORY CRITERIA ON LAKE MICHIGAN...ESPECIALLY FROM HOLLAND SOUTH DOWN THE SHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:06 AM EDT | Small Craft Advisory | GRR | 15 hr | |
| May 17, 9:31 AM EDT | Freeze Warning | GRR | Clare, Lake, Mason, Osceola | 46 hr |
| May 17, 2:29 PM EDT | Special Weather Statement | GRR | Kalamazoo | 46 min |
| May 17, 3:25 PM EDT | Special Weather Statement | GRR | Jackson | 65 min |
Nearby
Frost Advisories in Michigan, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.